The Side Effects are Kicking My Butt

I’ve been lazy lately; lazy with keeping up with my posts, lazy with making dinner (my kids have been eating the likes of fish sticks, mac & cheese, and pizza for several days in a row now), and lazy with house keeping (I haven’t made my own bed in a week).  But I’ve been so incredibly, ridiculously, painfully TIRED for weeks now.  It’s one of those deep seated fatigues that a nap won’t touch and not even 8 solid hours of shut eye can shake.  And I’m not allowed to self medicate with Red Bull.

I’ve been taking the hormone injections for about two months now, and while initially I didn’t experience too many side effects, I am realizing now that they are indeed catching up with me.  Sure, the Lupron injections in the abdomen weren’t too bad, however, the daily shot in the rear of Progesterone and the bi-weekly shot of Delestrogen are very hard on the body.  Drugs.com has a rather daunting list for both drugs, and unfortunately for me, I am beginning to experience a lot of those side effects.http://www.drugs.com/sfx/progesterone-side-effects.html
http://www.drugs.com/sfx/delestrogen-side-effects.html

The ones I’ve been dealing with as of late are as follows:
*chest pains/angina
*chills
*cold or flu-like symptoms (This hit the hardest shortly after we got  back from CA for the transfer. I thought I either got the flu from someone, despite my flu shot, or was dealing with a reaction to a spider bite. Turns out it was my nightly butt-jabbings!)
*persistent crusting of the nipple (yup, as sexy as it sounds)
*bloating & weight gain
*confusion
*diarrhea
*dizziness, especially when standing up
*headache
*hives (only happened once, thank goodness…thought it was a spider bite!)
*irrational irritation
*itching (EVERYWHERE!)
*joint pain, stiffness
*nausea
*numbness or tingling in arms or legs
*pounding, rushing or ringing in the ears
*pelvic discomfort, aching or heaviness
*sweating
*tightness in the chest
*unusual tiredness or weakness
*breast pain or tenderness
*changes in behavior (hahahahahahaha, *weep*, ROAR)
*depression
*muscle or joint pain
*runny nose

I know, impressive list, right? Thankfully I don’t experience everything all at once or all the time.  I think I would die.  But, what gets to me the most are the muscle & joint pain, the headaches, extreme fatigue, and depression.  I’m sure a lot of it feeds into each other (which helps bring out the irrational anger later). The worst part about dealing with it all, especially the depression part of it, is that I know it’s all just a side effect: my feelings, thoughts, reactions, even pain aren’t really real.  And that is frustrating because it all FEELS so damned real.  I’m experiencing a real sadness or anger toward something that seems like it has a legitimate root cause (namely my husband), but I know deep down that I’m not really upset…that I wouldn’t feel this way or be thinking these thoughts if I weren’t taking these drugs.  And my body pains–some days it’s hard to accept that nothing is wrong, nothing is causing them, and nothing is going to make them go away until my course of drugs is complete.  Telling myself this helps, sometimes.  And sometimes reminding myself that I’m a Scot, therefore I can withstand anything helps.  But, sometimes I can barely move & throwing a frozen pizza in the oven is a huge ordeal.  Sometimes I just go to bed really angry & try not to cry.

As much as it truly sucks, it will end.  I will be ten weeks on March 29th and at that point my placenta should be substantial enough to support the baby without the use of these hormone injections.  It is almost over!

Perhaps the saddest part about this whole drug ordeal is that it is making me really think about whether or not I want to do future surrogacies.  While some days it’s a real struggle both mentally & physically, I know I can handle it. I can get though it.  But subjecting my children and husband to it is another thing.  Even though I’m the one carrying the baby, they are the ones carrying me & I’m not entirely sure their shoulders can hold so much for so long.  The side effects of the drugs effect everyone involved, including the surrogate’s family and friends.  And, while it’s only about three months worth of hormones, it certainly feels like an eternity!

 

 

Advertisements

Got something to say?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s